Alert archive / Missouri / River Flood Warnings in 2008
River Flood Warning 54, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at Mar 18, 2008, 1:10 AM CDT for Marion County, Missouri. It took effect at Mar 18, 2008, 1:36 AM CDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Mar 18, 2008, 1:10 AM CDT (06:10 UTC)
- In effect from
- Mar 18, 2008, 1:36 AM CDT
- Expired
- Mar 18, 2008, 10:34 AM CDT
- In force
- 9 hr
- Issued by
- NWS St. Louis, MO
- Flood severity
- Minor
County Marion County, MO
The radar
The St Louis radar (KLSX), 147 km from the middle of the area, began a volume at 06:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point South Fabius River near Taylor (TAYM7).
- Action stage
- 8 ft
- Minor stage
- 10 ft
- Moderate stage
- 14 ft
- Major stage
- 19 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05500000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS43 KLSX 180610
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
110 AM CDT TUE MAR 18 2008
...THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A FLOOD
WARNING FOR THE FOLLOWING POINT ON THE SOUTH FABIUS RIVER IN
MISSOURI...
NEAR TAYLOR AFFECTING MARION COUNTY
.THIS FLOOD WARNING IS A RESULT OF 1 TO 2 INCHES OF PRECIPITATION THE
PAST 24 HOURS AND UP TO 0.25 INCHES FORECAST IN THE NEXT 24 HOURS...
RAIN HEAVIER THAN CURRENTLY FORECAST COULD CAUSE RIVER LEVELS TO RISE
EVEN HIGHER THAN PREDICTED. THE NATIONAL WEATHER SERVICE WILL
MONITOR THIS DEVELOPING SITUATION AND ISSUE FOLLOW UP STATEMENTS AS
CONDITIONS OR FORECASTS CHANGE.
SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES
THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE
PASSAGE.
THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER
CASE/
MOC127-190610-
/O.NEW.KLSX.FL.W.0054.080318T0636Z-080320T0600Z/
/TAYM7.1.ER.080318T0636Z.080318T1200Z.080319T0600Z.NO/
110 AM CDT TUE MAR 18 2008
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* FLOOD WARNING FOR
THE SOUTH FABIUS RIVER NEAR TAYLOR.
* UNTIL LATE WEDNESDAY NIGHT.
* AT 12:30 AM TUESDAY THE STAGE WAS 9.1 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 9.5 FEET.
* FORECAST...THE RIVER IS FORECAST TO CREST NEAR 11.3 FEET TUESDAY
MORNING.
* IMPACT...AT 11.0 FEET...BOTH BANKS BEGIN TO OVERFLOW LOW LEVEL
FARMLANDS.
$$
&&
FLD LATEST 7AM FORECAST
LOCATION STG OBS STG 03/19 03/20 03/21 03/22 03/23
SOUTH FABIUS RIVER
TAYLOR 10 9.1 11.3 8.8 6.5 4.8 4.21 follow-up statement
000
WGUS83 KLSX 181534
FLSLSX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1034 AM CDT TUE MAR 18 2008
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVER IN
MISSOURI...
THE SOUTH FABIUS RIVER NEAR TAYLOR AFFECTING MARION COUNTY
.THIS FLOOD WARNING IS A RESULT OF 1 TO 2 INCH RAINFALL ACROSS THE
AREA IN THE PAST 24 HOURS...
THE NATIONAL WEATHER SERVICE WILL CONTINUE TO MONITOR THIS SITUATION
AND ISSUE FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS CHANGE.
SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES
THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE
PASSAGE.
THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER
CASE/
MOC127-181604-
/O.CAN.KLSX.FL.W.0054.000000T0000Z-080320T0600Z/
/TAYM7.1.ER.080318T0700Z.080318T0830Z.080318T1230Z.NO/
1034 AM CDT TUE MAR 18 2008
THE FLOOD WARNING IS CANCELLED FOR
THE SOUTH FABIUS RIVER NEAR TAYLOR.
* AT 9:31 AM TUESDAY THE STAGE WAS 9.4 FEET.
* FELL BELOW FLOOD STAGE AT 7:30 AM TUESDAY.
* FLOOD STAGE IS 9.5 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL.
* IMPACT...AT 9.5 FEET...FLOOD STAGE. MINOR FLOODING BEGINS.
$$
&&
FLD LATEST 7AM FORECAST
LOCATION STG OBS STG 03/19 03/20 03/21 03/22 03/23
SOUTH FABIUS RIVER
TAYLOR 10 9.4 8.3 6.2 4.9 4.4 4.1What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Mar 18, 12:20 AM CDT, 50 minutes earlier.
Area forecast discussion, Mar 18, 12:20 AM CDT, 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
1220 AM CDT TUE MAR 18 2008
.DISCUSSION...
HAVE NOT MADE MUCH CHANGES TO GOING FORECAST WHICH HANDLES
IMPENDING EXCESSIVE RAINFALL EVENT WELL AND DO NOT PLAN ANY
CHANGES TO GOING WATCHES.
BUSY DAY SO FAR TODAY AS WIDESPREAD SHRA/TSRA DEVELOPED ON THE NOSE
OF A BROAD LOW LEVEL JET LATE LAST NIGHT AND CONTINUED INTO MOST
OF TODAY. MODELS ARE IN GENERAL AGREEMENT WITH THE WAY THIS SYSTEM
WILL EVOLVE THE NEXT TWO DAYS. CWA WILL LIE UNDER SUSTAINED STRONG
VERTICAL ASCENT THROUGH TOMORROW CAUSED BY NORTHERN STREAM
SHORTWAVE TROUGH PASSING TO THE NORTH AND POSITION OF THE RIGHT
ENTRANCE REGION OF THE GREAT LAKES JET. FIRST AREA OF SHRA/TSRA
NOW OVER WRN AND NRN MO WILL CONTINUE INTO THE EVENING OVER THE
NRN PART OF THE CWA. 925-850MB MOISTURE CONVERGENCE AND THETA-E
ADVECTION WILL THEN FOCUS FARTHER SOUTHEAST OVER THE CNTRL AND
SERN PARTS OF THE CWA TONIGHT. THE LOW LEVEL JET WILL BEGIN TO
CROSS THE SURFACE COLD FRONT THAT WILL MOVE SLOWLY SEWD ACROSS THE
CWA TOMORROW. THIS WILL ACT TO FURTHER INCREASE LOW LEVEL
CONVERGENCE OVER THE SOUTHEASTERN HALF OF THE CWA TOMORROW AS 60KT
LOW LEVEL JET TRANSPORTS HIGHLY ANOMOLOUS AMOUNTS OF MOISTURE
NORTHWARD INTO AREA. PRECIPITABLE WATER VALUES ARE EXPECTED TO BE
IN EXCESS OF 1.5 INCHES MAKING ANY TSRA HIGHLY EFFICIENT RAINFALL
PRODUCERS.
MODELS ARE NOW SLOWER WITH EJECTING THE SOUTHERN STREAM TROUGH
NORTHEASTWARD ACROSS THE MIDWEST TUESDAY NIGHT INTO WEDNESDAY
MORNING. THIS WILL CONTINUE THE STRONG ASCENT ALONG WITH THE GREAT
LAKES JET STREAK. HAVE UPPED POPS INTO WEDNESDAY MORNING OVER THE
SOUTHERN PART OF THE CWA TO ACCOUNT FOR THE SLOWER MOVEMENT OF THE
LOW.
THE GFS/NAM/ECWMF/SREF ALL HAVE THE HEAVIEST RAINFALL AXIS ACROSS
SRN MO INTO SRN IL INCLUDING THE FAR SRN CWA WITH LESSER AMOUNTS
DOWN TO AROUND AN INCH OVER THE FAR NRN PART OF THE CWA. DO THINK
THAT THE GFSS TOTAL OF >9 INCHES OVER THE SRN THREE COUNTIES IS
MOST LIKELY TOO HIGH BECAUSE OF NOTICEABLE GRIDSCALE FEEDBACK...
BUT CERTAINLY THINK THAT 5-7 INCHES OF TOTAL RAINFALL IS POSSIBLE
OVER THE SRN COUNTIES BY WEDNESDAY BECAUSE EVEN THE SREF IS
SHOWING THIS.
TEMPERATURES ARE A BLEND OF GFS MOS AND SREF MEAN.
CONFIDENCE IN THE EXTENDED PART OF THE FORECAST (THURSDAY NIGHT INTO
NEXT MONDAY) IS LOWER TODAY AS OPERATIONAL MODELS AND THEIR
ENSEMBLES HAVE BEEN SHOWING INCREASING RUN-TO-RUN CONTINUITY
PROBLEMS. HAVE KEPT SLGT CHC OF SHRA IN FOR FRIDAY AS BOTH MODELS
INDICATE A WEAK SHORTWAVE TROUGH MOVING ACROSS MO/IL IN ZONAL FLOW.
LAST NIGHTS RUNS OF THE GFS/ECWMF DIGS A LESS AMPLIFIED/MORE
PROGRESSIVE TROUGH LATE IN THE WEEKEND INTO THE MIDWEST COMPARED
TO YESTERDAYS RUNS WHICH WAS DEEPER AND FARTHER TO THE WEST. WILL
STILL GO WITH CHC OF SHRA SATURDAY NIGHT AND SUNDAY AS THE TROUGH
PASSES THROUGH. TEMPERATURES ARE BASED MAINLY ON PERSISTENCE AND
HPC GUIDANCE.
BRITT
&&
.AVIATION...
FOR THE 06Z TAFS...
WARM FRONT DRAPPED ACROSS SRN MO AND SRN IL HAS MOVED LITTLE OVER
THE LAST 8 HRS. PRIMARY AXIS OF RAIN AND THUNDERSTORMS IS BECOMING
ESTABLISHED FOR THE NEXT 3-6 HRS ACROSS SRN MO/IL WITH STL AREA
WITHIN THE NRN FRINGE. MVFR AND OCCASIONALLY IFR CONDS EXPECTED
WITH THE RAIN/TSRA. BIGGEST QUESTION IS WHETHER RAIN WILL MOVE
BACK NWD AND IMPACT KCOU. GUIDANCE INSISTS IT WILL THEREFORE HAVE
KEPT RAIN FOR A PERIOD OVERNIGHT INTO EARLY TUES. VSBYS/CIGS
ACROSS THE NRN HALF OF MO INTO CENTRAL IL SHOULD GRADUALLY LOWER
TNGT WITH STRATUS AND BR AND FALL TO IFR IN THE WAKE OF AN
INVERTED TROF AND CDFNT PASSAGE OVERNIGHT INTO TUESDAY MORNING.
GLASS
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...FLOOD WATCH THROUGH LATE TONIGHT FOR CRAWFORD-FRANKLIN-GASCONADE-
JEFFERSON-LINCOLN-OSAGE-ST. CHARLES-ST. LOUIS-ST. LOUIS
CITY-WARREN-WASHINGTON.
FLOOD WATCH THROUGH WEDNESDAY MORNING FOR IRON-MADISON-REYNOLDS-
ST. FRANCOIS-STE. GENEVIEVE.
FLOOD WATCH THROUGH THIS EVENING FOR AUDRAIN-BOONE-CALLAWAY-COLE-
KNOX-LEWIS-MARION-MONITEAU-MONROE-MONTGOMERY-PIKE-RALLS-
SHELBY.
IL...FLOOD WATCH THROUGH LATE TONIGHT FOR BOND IL-CALHOUN IL-GREENE
IL-JERSEY IL-MACOUPIN IL-MADISON IL-MONROE IL-MONTGOMERY IL-
ST. CLAIR IL.
FLOOD WATCH THROUGH WEDNESDAY MORNING FOR CLINTON IL-FAYETTE IL-
MARION IL-RANDOLPH IL-WASHINGTON IL.
FLOOD WATCH THROUGH THIS EVENING FOR ADAMS IL-BROWN IL-PIKE IL.
&&
WFO LSXHazardous weather outlook, Mar 17, 3:44 PM CDT, 9 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 344 PM CDT MON MAR 17 2008 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-181200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 344 PM CDT MON MAR 17 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THUNDERSTORMS...PRODUCING HEAVY RAINFALL...WILL CONTINUE TO MOVE ACROSS MUCH OF THE FORECAST AREA TONIGHT. FLOODING ON LOCAL STREAMS...CREEKS AND RIVERS ARE LIKELY. LOW LYING AREAS AND LOW WATER CROSSINGS MAY ALSO EXPERIENCE FLASH FLOODING. SEE FLOOD WATCH AND WARNING PRODUCTS FOR SPECIFIC DETAILS ON THIS FLOODING EVENT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SEVERAL ROUNDS OF RAIN AND THUNDERSTORMS TUESDAY AND TUESDAY NIGHT ARE EXPECTED TO BRING 2 TO 4 INCHES OF RAINFALL TO THE AREA. LOCALLY HIGHER AMOUNTS UP TO 7 INCHES WILL BE POSSIBLE ALONG AND SOUTH OF INTERSTATE 44 IN MISSOURI AND INTERSTATE 70 IN ILLINOIS. THIS HEAVY RAINFALL WILL LIKELY CAUSE SERIOUS FLOODING ON LOCAL STREAMS...CREEKS AND RIVERS. LOW LYING AREAS AND LOW WATER CROSSINGS MAY ALSO EXPERIENCE FLASH FLOODING. SEE FLOOD WATCH AND WARNING PRODUCTS FOR SPECIFIC DETAILS ON THIS FLOODING EVENT. STRONG THUNDERSTORMS ARE POSSIBLE AGAIN ON TUESDAY OVER SOUTHEAST MISSOURI AND SOUTHWEST ILLINOIS. SOME OF THE STORMS COULD PRODUCE SMALL HAIL AND GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTERS AND LAW ENFORCEMENT ARE ASKED TO RELAY HEAVY RAINFALL AND FLOODING REPORTS TO THE NATIONAL WEATHER SERVICE IN ST. LOUIS. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 CVKING
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 17, 8:55 PM CDT | River Flood Warning | LSX | Crawford | 3 days |
| Mar 17, 8:55 PM CDT | River Flood Warning | LSX | Crawford, Washington | 4 days |
| Mar 17, 11:36 PM CDT | Flash Flood Warning | LSX | Crawford, Franklin, Jefferson, Sainte Genevieve, Saint Francois, Washington | 6 hr |
| Mar 18, 5:20 AM CDT | River Flood Warning | LSX | Jefferson | 5 days |
| Mar 18, 9:31 AM CDT | River Flood Warning | LSX | Reynolds | 68 hr |
| Mar 18, 10:54 AM CDT | Flash Flood Warning | LSX | Iron, Madison, Reynolds | 6 hr |
| Mar 18, 11:05 AM CDT | River Flood Warning | LSX | Lincoln | 3 days |
| Mar 18, 11:31 AM CDT | River Flood Warning | LSX | Franklin, Jefferson | 5 days |
| Mar 18, 11:31 AM CDT | River Flood Warning | LSX | Jefferson, Saint Louis | 6 days |
| Mar 18, 11:31 AM CDT | River Flood Warning | LSX | Jefferson, Saint Louis | 6 days |
| Mar 18, 11:31 AM CDT | River Flood Warning | LSX | Jefferson, Saint Louis | 8 days |
| Mar 18, 12:12 PM CDT | River Flood Warning | LSX | Franklin | 4 days |
| Mar 18, 12:34 PM CDT | River Flood Warning | LSX | Gasconade, Montgomery | 6 days |
| Mar 18, 12:34 PM CDT | River Flood Warning | LSX | Gasconade, Montgomery | 5 days |
| Mar 18, 1:25 PM CDT | River Flood Warning | LSX | Osage | 33 hr |
| Mar 18, 1:25 PM CDT | River Flood Warning | LSX | Osage | 5 days |
| Mar 18, 1:54 PM CDT | River Flood Warning | LSX | Marion | 23 hr |
| Mar 18, 1:54 PM CDT | River Flood Warning | LSX | Pike | 32 hr |
| Mar 18, 1:54 PM CDT | River Flood Warning | LSX | Pike | 7 days |
| Mar 18, 1:54 PM CDT | River Flood Warning | LSX | Lincoln | 56 hr |
| Mar 18, 1:54 PM CDT | River Flood Warning | LSX | Saint Charles | 8 days |
| Mar 18, 2:36 PM CDT | River Flood Warning | LSX | Callaway, Osage | 3 days |
Nearby
River Flood Warnings in Missouri, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.